Alert archive / Nebraska / River Flood Warnings in 2020
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jan 13, 2020, 6:56 AM MST for Garden County, Keith County, Nebraska. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2020, 6:56 AM MST (13:56 UTC)
- Expired
- Jan 14, 2020, 6:01 PM MST
- In force
- 35 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
720 WGUS43 KLBF 131356 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 756 AM CST Mon Jan 13 2020 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Minor flooding continues along the North Platte River at Lewellen due to ice jams in the river. Fluctuations up to a foot are possible. Minor flooding is expected to continue through the end of the week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-150156- /O.NEW.KLBF.FL.W.0001.200113T1356Z-000000T0000Z/ /LEWN1.1.IJ.200112T0845Z.200113T1800Z.000000T0000Z.UU/ 656 AM MST Mon Jan 13 2020 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * until further notice. * At 5:45 AM Monday the stage was 8.4 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 8.4 feet by late this morning then begin falling staying above minor flood stage. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. * Flood history...This crest compares to a previous crest of 8.4 feet on Jun 25 2010. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ ET
3 follow-up statements
977 WGUS83 KLBF 140104 FLSLBF Flood Statement National Weather Service North Platte NE 704 PM CST Mon Jan 13 2020 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Minor flooding continues along the North Platte River at Lewellen due to ice jams in the river. Fluctuations up to a foot are possible. Minor flooding is expected to continue through the end of the week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-151305- /O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/ /LEWN1.1.IJ.200112T0845Z.200113T1830Z.000000T0000Z.UU/ 604 PM MST Mon Jan 13 2020 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 5:45 PM Monday the stage was 8.3 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 8.3 feet by tonight. Additional rises may be possible thereafter. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Gomez
040 WGUS83 KLBF 141329 FLSLBF Flood Statement National Weather Service North Platte NE 729 AM CST Tue Jan 14 2020 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Minor flooding continues along the North Platte River at Lewellen due to ice jams. Fluctuations up to a foot are possible. Minor flooding is expected to continue through the end of the week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-160128- /O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/ /LEWN1.1.IJ.200112T0845Z.200113T1830Z.000000T0000Z.UU/ 629 AM MST Tue Jan 14 2020 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 5:45 AM Tuesday the stage was 8.3 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain near 8.3 feet then begin falling Wednesday morning while staying near 8.0 feet. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
982 WGUS83 KLBF 150101 FLSLBF Flood Statement National Weather Service North Platte NE 701 PM CST Tue Jan 14 2020 ...The Flood Warning is cancelled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The ice jam and resultant flooding on the North Platte River at Lewellen has ended. The river is expected to continue to fall over the next few days with minor river level fluctuations possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-150131- /O.CAN.KLBF.FL.W.0001.000000T0000Z-200115T0101Z/ /LEWN1.1.IJ.200112T0845Z.200113T1830Z.200114T2100Z.UU/ 601 PM MST Tue Jan 14 2020 The Flood Warning is cancelled for The North Platte River at Lewellen. * At 4:45 PM Tuesday the stage was 7.8 feet. * Flood stage is 8.0 feet. * Fell below flood stage at 2:00 PM Tuesday. * Forecast...The river will continue to fall to 6.3 feet by Thursday morning. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jan 13, 3:51 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 13, 3:51 AM MST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 451 AM CST Mon Jan 13 2020 .SHORT TERM...(Today through Tuesday) Issued at 257 AM CST Mon Jan 13 2020 Period begins in quasi-southwest flow aloft as a couple shortwaves eject ahead of larger troughing that is approaching the central and northern Rockies through the morning today. Satellite analysis places one of these shortwaves over southwest South Dakota/northwest Nebraska with quick progression to the east-northeast. This feature is bringing little in the way of sensible weather to the area with only mid-level cloudiness to show for it. Main trough will move into the Central Plains by this afternoon/evening but expectation is for dry weather to continue as forecast soundings show dry profiles across the entire area. Model guidance is in good agreement that PWAT values will remain less than a quarter inch through the passage of this trough axis, so again little in the way of noticeable weather is expected through tonight. High temperatures for Monday will rise into the upper 30s to mid 40s across much of the area with the colder air not too far east of us where fresh snow fell yesterday. Weak surface low-pressure will develop across southern South Dakota and track west to east this evening. As this occurs, an area of stronger winds will likely develop at the base of the surface trough which may develop far enough south to allow some breezy winds to develop tonight across western Nebraska. These winds may help keep the boundary layer mixed enough to prevent too much in the way of radiational cooling and as such have lows settling in the teens, even with the mostly clear skies. Tuesday will see benign zonal flow setup overhead as the previous trough moves across the upper Midwest and the next trough approaches the Great Basin in the west. Expect cooler temperatures as h85 temperatures will have lost 2-4 degrees C from just 24 hours prior. The aforementioned trough will move quickly across the Rockies and on the Northern Plains by Tuesday evening. In the lead up to that, lee-cyclogenesis will begin across western South Dakota helping to increase winds locally as they back to the south by the afternoon. As the pressure gradient tightens, winds will be on the increase for the latter half of the day into the overnight hours. Daytime gusts on Tuesday could reach 25 mph before veering to the northwest as a weak cool front slips into the area prior to sunrise Wednesday. Winds will likely remain elevated during this time as NWP guidance suggests h85 flow of 30-40 knots and pressure rises on the order of 1-2 hPa per hour. Have opted to increase winds slightly during the overnight after discussion with neighboring offices. This still falls short of other NWP guidance but will forgo larger increases for now. Strong CAA will help drop h85 temperatures quickly with values approaching the negative teens for some by sunrise Wednesday. This should lead to a fairly chilly morning Wednesday with lows in the single digits for along and north of Highway 20 and generally in the teens for all other locations. Fropa will be dry as dry air remains firm in the region. .LONG TERM...(Tuesday night through Sunday) Issued at 257 AM CST Mon Jan 13 2020 Beginning 12z Wednesday. Expect quieter weather for the day Wednesday through Thursday as shortwave ridging builds immediately upstream. This will be short-lived, however, as the next trough arrives onshore the west coast by Thursday evening and effectively kicks the ridging out of the Plains and downstream to the Midwest. Temperatures during these few days will vary from northeast to southwest as Arctic surface high pressure will nose into the region but never quite impact the entirety of the local area, instead just north central Nebraska. This will translate to high temperatures in the teens across the far northeast counties to the upper 30s to low 40s over southwest Nebraska. In advance of the approaching trough, southerly low-level flow will promote fair moisture advection and help bring the potential for precipitation back to the area by late Thursday/Friday. There remains some minor guidance disagreements in timing and placement of this system but the overall trend has been to keep the system a progressive open wave lacking a strong baroclinic zone that would help the system strengthen quickly. As such, the system will be slow to develop and thus any potential impacts may be limited locally versus areas to the east. Nevertheless, the potential for accumulating snow and thus travel impacts cannot be ruled out in the local CWA so stay tuned. As mentioned before, this system appears to be rather progressive and will move out quickly by the start of the weekend with reinforcing colder air in its wake. The coldest air will again remain over north central Nebraska. Beyond that, the weather pattern looks to quiet down some with the high plains appearing to be caught between an Arctic airmass in the east and a more tropical airmass in the west. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 436 AM CST Mon Jan 13 2020 Latest satellite imagery shows a few swaths of high clouds moving into southwestern NEB, elsewhere low stratus and fog occupies much of eastern NEB. Generally low aviation concerns the next 24 hours with stratus/fog staying confined to eastern NEB this morning. Meanwhile, mostly to partly sunny skies are expected today with passing clouds (high-end VFR with ceilings 7 kft and greater). Thereafter mostly clear skies tonight. Meanwhile, light southwest breezes prevail today, 5-15 kts, becoming west tonight. There is potential for marginal LLWS condition, however, confidence is low at this time. May need to include in later packages if confidence increases but uncertain in magnitude and duration at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...ET
Hazardous weather outlook, Jan 13, 2:20 AM MST, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 AM CST Mon Jan 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-140930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 AM CST Mon Jan 13 2020 /220 AM MST Mon Jan 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Cold wind chills are expected Wednesday, Thursday, and Saturday mornings. Coldest wind chills generally as low as 5 to 10 below, coldest wind chills mainly confined to northwest and north central Nebraska. While snow chances return Thursday night through Friday evening, confidence is low at this time. The potential for any accumulating snow is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
Nearby
River Flood Warnings in Nebraska, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.